MAUDE Adverse Event Report: BAYER MEDICAL CARE INC AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR

BAYER MEDICAL CARE INC AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR
Model Number 60726742
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check report of the medrad® avanta fluid management injection system (serial number (b)(6) ) has been scheduled.The medrad® single-patient disposable set (spat, lot number unknown) and the multi-patient disposable set (mpat, lot number unknown) in use during the incident were not saved.Lot numbers for the subject disposables were not provided; therefore, testing of retained samples is not possible.This investigation remains in progress.Once the investigation is completed, a follow-up report will be submitted.The avanta fluid management system operation manual cautions the user as follows: "warning: expel all air from the syringe, drip chambers, connectors, tubing, transducer, and catheter before connecting the system to the patient." this information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care inc.Was informed that a 60-year-old male experienced an alleged air injection during a heart catheterization procedure while connected to a medrad® avanta fluid management injection system (sn (b)(6)).The customer reported that an undisclosed amount of air was visualized after a contrast injection in the left coronary system.Following the event, the patient went into cardiac arrest, was immediately resuscitated and was successfully stabilized.The patient is reported as doing well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A system service check of the medrad® avanta fluid management injection system, serial number (b)(6), was performed on (b)(6) 2025, which confirmed that the injector was operating within bayer specifications.The medrad® single-patient disposable set (spat, lot number unknown) and the multi-patient disposable set (mpat, lot number unknown) in use during the incident were not saved.Lot numbers for the subject disposables were not provided; therefore, testing of retained samples is not possible.The offer of additional applications training was accepted by the customer and will be scheduled this month.The avanta fluid management system operation manual cautions the user as follows: "warning: expel all air from the syringe, drip chambers, connectors, tubing, transducer, and catheter before connecting the system to the patient." this information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
AVANTA FLUID MANAGEMENT SYSTEM
Common Device Name
ANGIOGRAPHIC INJECTOR
Manufacturer (Section D)
BAYER MEDICAL CARE INC
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC
1 bayer drive
indianola PA 15051
Manufacturer Contact
jason johnson
1 bayer drive
indianola, PA 15051
4124063016
MDR Report Key21218217
Report Number2520313-2025-00001
Device Sequence Number19703045
Product Code DXT
UDI-Device Identifier00616258008578
UDI-Public(01)00616258008578(11)180822
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K050456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60726742
Device Catalogue NumberAVA 500 PEDL
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MULTI-PATIENT DISPOSABLE SET (MPAT).; MULTI-PATIENT DISPOSABLE SET (MPAT).; SINGLE-PATIENT DISPOSABLE SET (SPAT).; SINGLE-PATIENT DISPOSABLE SET (SPAT).
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale